MAUDE Adverse Event Report: STRYKER SPINE-US 9.5X60 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 9.5X60 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482619560
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the screw went "inward too much" and neurological symptoms appeared, resulting in revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: hospital declined to return the device for evaluation.Visual, dimensional, functional inspection, and material analysis could not be performed as the device was not returned.Complaint history records were not reviewed as a valid lot number was not provided and could not be obtained.Manufacturing history records were not reviewed as a valid lot number was not provided and could not be obtained.The device was implanted concomitantly with a non-stryker rod and offset connector.It is unknown the angle of the screw, how the screw holes were prepped, and what instrument was used to insert the screw.No x -rays or notes were provided.Based on information provided, there is not enough information to determine why the screw migrated inward.From the ifu: "because different manufacturers employ different materials, varying tolerances and manufacturing specifications, and differing design parameters, components of the system should not be used in conjunction with components from any other manufacturer¿s spinal system.Any such use will negate the responsibility of stryker spine for the performance of the resulting mixed component implant.".

Brand Name
9.5X60 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8561769
Report Number3005525032-2019-00034
Device Sequence Number2191411
Product Code NKB
UDI-Device Identifier07613327352320
UDI-Public07613327352320
Combination Product (Y/N)N
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482619560
Device Lot NumberB83440
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;